MAUDE Adverse Event Report: BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER

BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER
Model Number 23046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital and/or doctor's notes confirming the uti or hospitalization were requested and never received.Doctor's notes listing medical history during patient set-up were reviewed.Patient notes mention the patient had to quit taking a medication for recurrent uti/cystitis due to serious side effects.Patient stated he has a history of urinary tract infections.Patient was also using absorbent products with men's liberty which could cause excess moisture around the anatomy.Report will be updated if further notes are received.There is no confirmed history of infection related to our product.There is no indication that the device failed to meet specifications or malfunctioned, and the cause is not established.
 
Event or Problem Description
Patient was contacted for product use follow up.He stated he currently has a uti while using men's liberty and is hospitalized due to the infection.Patient stated he has a history of uti, and this is the third uti.Patient stated he was treated with cipro and other antibiotic for an unrelated issue.Bioderm product specialist went over the application steps and product use instructions.Patient stated he was using adult diapers with men's liberty.The product specialist explained the recommended underwear and when to drain and empty the men's liberty urine collection pouch.Patient stated he will resume use of men's liberty when his antibiotics are complete.

Brand Name
MEN'S LIBERTY
Common Device Name
EXTERNAL CATHETER
Manufacturer (Section D)
BIODERM, INC.
12320 73rd court n.
largo FL 33773
Manufacturer Contact
12320 73rd court n.
largo, FL 33773
MDR Report Key14700102
Report Number3001949129-2022-00003
Device Sequence Number17794189
Product Code NOA
UDI-Device Identifier00653599000168
UDI-Public00653599000168
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2024
Device Model Number23046
Device Lot NumberH10801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale